Adverse skin reactions to anti-TNF-alpha monoclonal antibody therapy

Dermatology. 2003;206(4):388-90. doi: 10.1159/000069965.

Abstract

Various adverse cutaneous reactions to anti-TNF-alpha monoclonal antibody have been reported. In clinical studies with infliximab (Remicade) adverse drug reactions were most frequently reported in the respiratory system and in the skin and appendages. We describe here 6 patients receiving anti- TNF-alpha therapy (infliximab) for Crohn's disease or rheumatoid arthritis who consulted our out-patient department for adverse cutaneous reactions between November 1999 and February 2002. The following diagnoses were made: leukocytoclastic vasculitis, lichenoid drug reaction, perniosis-like eruption (2 patients), superficial granuloma annulare and acute folliculitis.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Aged
  • Anti-Inflammatory Agents / therapeutic use
  • Antibodies, Monoclonal / adverse effects*
  • Arthritis, Rheumatoid / complications
  • Arthritis, Rheumatoid / drug therapy
  • Crohn Disease / complications
  • Crohn Disease / drug therapy
  • Dermatologic Agents / adverse effects*
  • Drug Eruptions / drug therapy
  • Drug Eruptions / etiology*
  • Drug Eruptions / pathology
  • Female
  • Humans
  • Infliximab
  • Male
  • Middle Aged
  • Steroids
  • Treatment Outcome

Substances

  • Anti-Inflammatory Agents
  • Antibodies, Monoclonal
  • Dermatologic Agents
  • Steroids
  • Infliximab